Alert archive / Illinois / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 112, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jun 6, 2005, 1:13 PM CDT for Clinton County, Saint Clair County, Washington County, Illinois. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 6, 2005, 1:13 PM CDT (18:13 UTC)
- Expired
- Jun 6, 2005, 2:01 PM CDT
- In force
- 48 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
Counties Clinton County, IL, Saint Clair County, IL, Washington County, IL
The radar
The St Louis radar (KLSX), 103 km from the middle of the area, began a volume at 18:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 6.2 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 59 J/kg
- Mixed-layer CIN
- -230 J/kg
- Mixed-layer LCL
- 1402 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLSX 061814
SVRLSX
ILC027-163-189-061900-
/O.NEW.KLSX.SV.W.0112.050606T1813Z-050606T1900Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
113 PM CDT MON JUN 6 2005
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CLINTON COUNTY IN SOUTH CENTRAL ILLINOIS
NORTHERN WASHINGTON COUNTY IN SOUTH CENTRAL ILLINOIS
NORTHEASTERN ST. CLAIR COUNTY IN SOUTHWEST ILLINOIS
* UNTIL 200 PM CDT
* AT 108 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
NEW MEMPHIS...OR ABOUT NEAR MASCOUTAH...AND MOVING EAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
ALBERS
GERMANTOWN
BECKEMEYER
CARLYLE
SHATTUC
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
LAT...LON 3855 8990 3826 8973 3832 8937 3849 8915
3873 8915 3875 8947
$$
GLASS2 follow-up statements
000
WWUS53 KLSX 061837
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
137 PM CDT MON JUN 6 2005
ILC163-061847-
/O.CAN.KLSX.SV.W.0112.000000T0000Z-050606T1900Z/
ST. CLAIR IL-
137 PM CDT MON JUN 6 2005
...THE SEVERE THUNDERSTORM WARNING FOR ST. CLAIR COUNTY IS
CANCELLED...
LAT...LON 3865 8971 3826 8971 3832 8937 3849 8915
3873 8915 3875 8947
$$
ILC027-189-061900-
/O.CON.KLSX.SV.W.0112.000000T0000Z-050606T1900Z/
WASHINGTON IL-CLINTON IL-
137 PM CDT MON JUN 6 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 200 PM CDT FOR
CLINTON AND NORTHERN WASHINGTON COUNTIES...
AT 133 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH OVER BARTELSO...MOVING
EAST AT 40 MPH.
LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
HOFFMAN...HUEY...SHATTUC...FERRIN AND BOULDER.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
LAT...LON 3865 8971 3826 8971 3832 8937 3849 8915
3873 8915 3875 8947
$$
GLASS000
WWUS53 KLSX 061901
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
201 PM CDT MON JUN 6 2005
ILC027-189-061911-
/O.EXP.KLSX.SV.W.0112.000000T0000Z-050606T1900Z/
WASHINGTON IL-CLINTON IL-
201 PM CDT MON JUN 6 2005
...THE SEVERE THUNDERSTORM WARNING FOR CLINTON AND NORTHERN
WASHINGTON COUNTIES HAS EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER
APPEARED TO BE SEVERE.
LAT...LON 3865 8971 3826 8971 3832 8937 3849 8915
3873 8915 3875 8947
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 3:00 AM CDT, 10 hours 13 minutes earlier.
Area forecast discussion, Jun 6, 3:00 AM CDT, 10 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 300 AM CDT MON JUN 6 2005 .DISCUSSION... WK FRONTAL SYSTEM SWEPT EAST LOWERING THE DWPTS OVR NRN HALF OF OUR WARNING AREA. HWVR ITS JUNE AND MSTR IS ALREADY RETURNING TO OUR SW. VRY UNSTABLE AMS OVR OK AND GOOD DIVERGENCE OVHD AND TSTMS FRMG ON THE LOW LVL THETA-E RDG IN NRN OK. RUC ALLOWS THAT TO MOVE NEWD INTO SWRN MO THIS MRNG WITH SOME INSTABILITY RETURNING TO SRN MO THIS AFTN HAVE FCST LOW POPS IN SRN MO THIS AFTN AND EVE. CIRRUS SHIELD FROM OK PCPN MAY ALSO KNOCK THE EDGE OFF THE HEAT A TAD TODAY SO HAVE LOWERED THEM A COUPLE OF DEGREES TODAY. IN THE LONGER RANGE A MAJOR L/W TROUGH DEVELOPS OVER THE ROCKIES THIS WEEKEND. THIS WILL ALLOW THE GULF TO OPEN UP BETTER AND EVERY LITTLE WIGGLE WILL SET UP TSTMS WITH LOTS OF NEW STORMS INTERACTING WITH EACH OTHER. WE DONT USUALLY MAKE CHANGES IN THE LONG RANGE FCST BUT RAIN LOOKS SUBSTANTIALLY MORE LIKELY BY THE WEEKEND. && && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && PEDIGO
Hazardous weather outlook, Jun 6, 6:17 AM CDT, 6 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 617 AM CDT MON JUN 6 2005 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-071100- ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN-CALHOUN IL-CALLAWAY-CLINTON IL- COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-IRON-JEFFERSON- JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-MADISON IL-MARION- MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-MONTGOMERY IL-OSAGE- PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-SHELBY-ST CHARLES- ST CLAIR IL-ST FRANCOIS-ST LOUIS-ST LOUIS CITY-STE GENEVIEVE-WARREN- WASHINGTON-WASHINGTON IL- 617 AM CDT MON JUN 6 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS COULD OCCUR THIS MORNING IN MISSOURI BETWEEN INTERSTATES 44 AND 70 WITH A SLIGHT CHANCE FOR THUNDERSTORMS TO REDEVELOP AGAIN THIS AFTERNOON OR EVENING ALONG AND SOUTH OF A LINE FROM COLUMBIA MISSOURI TO SPRINGFIELD ILLINOIS. THEY WILL LIKELY REMAIN BELOW SEVERE LEVELS HOWEVER. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ADDITIONALLY...THERE WILL BE SOME CHANCE FOR THUNDERSTORMS PRIMARILY IN THE AFTERNOON AND EVENING HOURS THE REST OF THE WEEK THROUGH SUNDAY NIGHT. THERE WILL BE A SLIGHT CHANCE THAT THUNDERSTORMS COULD BECOME SEVERE ON WEDNESDAY AFTERNOON OR NIGHT...ESPECIALLY OVER THE NORTHWEST HALF OF MISSOURI AND ILLINOIS WHICH INCLUDES PORTIONS OF CENTRAL AND NORTHEAST MISSOURI. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT. PEDIGO
Nearby
Severe Thunderstorm Warnings in Illinois, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.